Van Wyk

 

Professor, Pure Mathematics; Curriculum & Instruction Chair
vanwykla@jmu.edu
Contact Info
Website: http://educ.jmu.edu/~vanwykla/

Research Description
  • Geometric group theory
  • Knot theory
Education
  • PhD in Mathematics (Geometric Group Theory), 1993, SUNY Binghamton
  • MA in Algebra, 1983, University of California, Berkeley
  • BA in Physics and Mathematics, 1980, SUNY Potsdam, Potsdam NY
Select Publications
  • Higher generation subgroup sets and the Σ-invariants of graph groups, with John Meier and Holger Meinert, Comment. Math. Helv. 73 22–44 (1998).
  • k-alternating knots, with the REU students Philip Hackney and Nathan Walters, Top. Appl. 150 125–131 (2005).
  • Spiral knots, with Laura Taalman and REU students Nathan Brothers, Sean Evans, Debra Witzcak, and Carolyn Yarnall, Missouri. J. of Math. Sci. Vol. 22 Number 1, 10 - 18 (2010).

Back to Top